Alert archive / Mississippi / Wind Advisories in 2022

Wind Advisory 9, NWS Memphis, TN

April 12, 20224 states

NWS Memphis, TN issued this wind advisory at Apr 12, 2022, 2:50 PM CDT for 4 states. It took effect at Apr 13, 2022, 9:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2022, 2:50 PM CDT (19:50 UTC)
In effect from
Apr 13, 2022, 9:00 AM CDT
Expired
Apr 13, 2022, 9:51 PM CDT
In force
13 hr
Issued by
NWS Memphis, TN
All 55 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1661 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

916 
WWUS74 KMEG 121950
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
250 PM CDT Tue Apr 12 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-130400-
/O.NEW.KMEG.WI.Y.0008.220412T1950Z-220413T0000Z/
/O.NEW.KMEG.WI.Y.0009.220413T1400Z-220414T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
250 PM CDT Tue Apr 12 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY...

* WHAT...For the first Wind Advisory, south winds 15 to 25 mph
  with gusts up to 35 mph. For the second Wind Advisory, south 
  winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...For the first Wind Advisory, until 7 PM CDT this 
  evening. For the second Wind Advisory, from 9 AM to 7 PM CDT 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TNZ003-020-050-051-089-130400-
/O.NEW.KMEG.WI.Y.0009.220413T1400Z-220414T0000Z/
Weakley-Gibson-Haywood-Crockett-Fayette-
Including the cities of Martin, Dresden, Humboldt, Milan, 
Brownsville, Alamo, Somerville, and Oakland
250 PM CDT Tue Apr 12 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Weakley, Gibson, Haywood, Crockett and Fayette 
  Counties.

* WHEN...From 9 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SJM
7 follow-up statements
508 
WWUS74 KMEG 130001
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
701 PM CDT Tue Apr 12 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-130800-
/O.EXP.KMEG.WI.Y.0008.000000T0000Z-220413T0000Z/
/O.CON.KMEG.WI.Y.0009.220413T1400Z-220414T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
701 PM CDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
WEDNESDAY...
...WIND ADVISORY FOR TODAY 	HAS EXPIRED...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...9 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TNZ003-020-050-051-089-130800-
/O.CON.KMEG.WI.Y.0009.220413T1400Z-220414T0000Z/
Weakley-Gibson-Haywood-Crockett-Fayette-
Including the cities of Martin, Dresden, Humboldt, Milan, 
Brownsville, Alamo, Somerville, and Oakland
701 PM CDT Tue Apr 12 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Weakley, Gibson, Haywood, Crockett and Fayette 
  Counties.

* WHEN...From 9 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MJ
517 
WWUS74 KMEG 130539
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1239 AM CDT Wed Apr 13 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001>003-019-020-048>051-088-089-131345-
/O.CON.KMEG.WI.Y.0009.220413T1400Z-220414T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Weakley-Dyer-
Gibson-Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Martin, Dresden,
Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, 
Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, 
Somerville, and Oakland
1239 AM CDT Wed Apr 13 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...9 AM to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
099 
WWUS74 KMEG 130840
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
340 AM CDT Wed Apr 13 2022

MSZ002>006-009-013>017-021>024-TNZ004-021-022-052>055-090>092-
132100-
/O.EXB.KMEG.WI.Y.0009.220413T1400Z-220414T0600Z/
Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette-
Union-Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe-
Henry-Carroll-Benton TN-Madison-Chester-Henderson-Decatur-
Hardeman-McNairy-Hardin-
Including the cities of Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, 
Fulton, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, 
Okolona, Amory, Aberdeen, Paris, Huntingdon, Camden, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bolivar, Selmer, 
and Savannah
340 AM CDT Wed Apr 13 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT
THURSDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...The entire Mid-South.

* WHEN...From 9 AM this morning to 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001>003-019-020-048>051-088-089-132100-
/O.EXT.KMEG.WI.Y.0009.220413T1400Z-220414T0600Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Weakley-Dyer-
Gibson-Lauderdale-Tipton-Haywood-Crockett-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Martin, Dresden,
Dyersburg, Humboldt, Milan, Ripley TN, Covington, Brownsville, 
Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, 
Somerville, and Oakland
340 AM CDT Wed Apr 13 2022

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT
THURSDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...The entire Mid-South.

* WHEN...From 9 AM this morning to 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
001 
WWUS74 KMEG 131150
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
650 AM CDT Wed Apr 13 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-132100-
/O.CON.KMEG.WI.Y.0009.220413T1400Z-220414T0600Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
650 AM CDT Wed Apr 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...The entire Mid-South.

* WHEN...From 9 AM this morning to 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
517 
WWUS74 KMEG 132045
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
345 PM CDT Wed Apr 13 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-140600-
/O.CON.KMEG.WI.Y.0009.000000T0000Z-220414T0600Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
345 PM CDT Wed Apr 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...The entire Mid-South.

* WHEN...Through 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
456 
WWUS74 KMEG 140154
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
854 PM CDT Wed Apr 13 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-140600-
/O.CON.KMEG.WI.Y.0009.000000T0000Z-220414T0600Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
854 PM CDT Wed Apr 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

* WHAT...Winds 20 to 25 mph with gusts up to 40 mph expected.

* WHERE...The entire Mid-South.

* WHEN...Through 1 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
342 
WWUS74 KMEG 140251
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
951 PM CDT Wed Apr 13 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-140400-
/O.CAN.KMEG.WI.Y.0009.000000T0000Z-220414T0600Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-
Quitman-Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-
Tallahatchie-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-
Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, 
Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, 
Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, 
Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
951 PM CDT Wed Apr 13 2022

...WIND ADVISORY IS CANCELLED...

Winds have diminished across the Mid-South this evening. Thus the
Wind Advisory has been canceled.

$$

KRM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:59 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 12, 12:59 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1259 PM CDT Tue Apr 12 2022

.UPDATE...

Updated for 18z Aviation Discussion

&&

.PREV DISCUSSION... /issued 1231 PM CDT Tue Apr 12 2022/

DISCUSSION...

Upper level ridging is building ahead of the approaching upper
trough. As a result there is a good deal of sunshine across the
Mid-South and temps will climb to 80 or above across a good deal
of the area. Good mixing is bringing gusty winds to the surface
today. Will monitor for possible wind advisory. Next round of
convection will begin moving into the area this evening as a
shortwave trough rotates through the Lower MS Valley. Storms will
push NE across the Mid-South overnight and exit West TN by mid
morning Wed. Some storms could be severe with damaging winds,
large hail and a tornado possible. Best chances will probably be
across eastern AR and NW MS where best instability will be found
overnight. Locally heavy rainfall is also possible overnight with
amounts averaging around an inch and isolated amounts over 2
inches.

SJM

PREV DISCUSSION... /issued 453 AM CDT Tue Apr 12 2022/

DISCUSSION...Surface analysis early this morning places a cold
front/quasi-stationary boundary from the Ohio Valley back through
Southeast Missouri, Northwest Arkansas, and the Red River Valley
of Oklahoma and Texas. GOES-16 satellite and KNQA WSR-88D radar
trends still indicate showers and thunderstorms occurring over
portions of Northeast Arkansas, the Missouri Bootheel, West
Tennessee near the Tennessee River and extreme Northeast
Mississippi. These showers and thunderstorms are associated with a
mid-level shortwave trough that is about to depart the Mid-South.
As of 3 AM CDT, temperatures across the Mid-South are in the 60s
across most locations. Severe thunderstorm potential tonight
through Wednesday evening remain the predominant concern in this
morning's forecast issuance.

Shortwave ridging is expected to gradually build into the Mid-
South this morning as the shortwave departs the Mid-South. This
will result in showers and thunderstorms gradually coming to an
end this morning. Thus, a relatively dry forecast for much of the
area through at least early to perhaps mid-afternoon due to
lacking triggering mechanism. Temperatures this afternoon will
warm into the upper 70s to lower 80s.

Short term models indicate a shortwave embedded within southwest
flow aloft will move into the Lower Mississippi Valley tonight.
This shortwave combined with an 850 low level jet increasing to
50 kts, 0-6 km bulk shear values around 45 kts, moderately steep
to steep 700-500 mb layer mid level lapse rates, 0-1 km storm
relative helicity values at or above 300 m2/s2, and mixed layer
CAPE values between 1000-1500 J/kg support the potential for
severe thunderstorms across the Mid-South this evening into early
Wednesday morning. Large hail and damaging winds will be the
primary severe weather threats along with the potential for a
tornado or two especially along and west of the Mississippi River.
Localized heavy rainfall will also be possible.

Models continue to indicate the potential for a significant
severe weather episode across much of the Mid-South Wednesday
afternoon into Wednesday evening as a strong upper level trough
and associated cold front move through the Lower Mississippi
Valley. This morning's short term and Convective Allowing Model
runs suggest a mixed mode of a Quasi-Linear Convective System
(QLCS) along the front and supercell thunderstorms out ahead of
the front.

Showers and thunderstorms from tonight's convection is
expected to depart the Mid-South by Wednesday morning. This will
allow the atmosphere to recover with surface based CAPE values
increasing to or above 2000 J/kg. This instability combined with
steep mid-level lapse rates, 0-1 km storm relative helicity values
above 300 m2/s2, favorable upper level divergence and
speed/directional shear support the potential for severe
thunderstorms and tornadoes. A few of the tornadoes could be
strong. Large to very large hail, damaging winds and tornadoes
will will be threats for thunderstorms that become severe. In
addition, localized heavy rainfall will also possible. In
addition, a Wind Advisory may be needed for strong south winds
along and west of the Mississippi River Wednesday afternoon into
Wednesday evening.

Long term models indicate cooler and drier air will filter in
behind the cold front for Thursday and Thursday night bringing a
break in the active weather pattern. This will be short lived as
showers and thunderstorm chances will return for Friday into the
Easter weekend as the front attempts to work its way back north as
a warm front on Easter Sunday and a trailing cold front Sunday
night across the Lower Mississippi Valley. At this time, it
appears the best instability and strong/severe thunderstorm
potential may reside over Southern Mississippi with this late
weekend system but will continue to be monitored in subsequent
model runs for any progression to the north and inclusion into the
Hazardous Weather Outlook.

CJC

&&

.AVIATION...

Breezy conditions prevail this afternoon as wind gusts approach
30kts across many locations. A cu field has also developed over
area though most sites remain VFR. Expect mainly VFR to MVFR
conditions through most of the TAF period. Some LLWS will be
possible at JBR around 13/05z as a LLJ strengthens to our west.
The potential for LLWS will need to be monitored at MEM and
possibly TUP later in the period.
Latest CAMs (Convective Allowing Models) have showers development
across the southwest shortly after 13/00z with thunderstorms
around 06z. A TSRA was introduced at MEM at 07z as there could be
an initial push of convection for a few hours before showers
prevail. Southerly winds are expected to remain breezy through the
period with gusts nearing 30kts. Cigs will gradually lower through
the period.

17

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 12, 5:01 AM CDT, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
501 AM CDT Tue Apr 12 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-131100-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
501 AM CDT Tue Apr 12 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are possible this evening into
early Wednesday morning across much of the Mid-South, especially
along and west of the Mississippi River. Large hail, damaging
winds, and tornadoes will be possible with thunderstorms that
become severe. Heavy rainfall will also be possible with any slow
moving thunderstorms which could lead to flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An increased potential exists for severe thunderstorms across the
entire Mid-South Wednesday afternoon into Wednesday evening.
Tornadoes, large hail and damaging wind all are possible with
thunderstorms that become severe. Heavy rainfall and flash
flooding will also be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight and again
Wednesday afternoon into Wednesday evening.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:03 PM CDTSevere Thunderstorm WarningMEGLake42 min
Apr 11, 9:41 PM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale24 hr
Apr 12, 12:12 AM CDTSpecial Weather StatementMEGFayette33 min
Apr 12, 1:01 AM CDTSevere Thunderstorm WarningMEGFayette29 min
Apr 12, 2:44 PM CDTFlood WatchMEGBenton, Carroll, Dyer, Gibson, Henry, Lake and 2 more30 hr
Apr 12, 2:50 PM CDTWind AdvisoryMEGDyer, Lake, Lauderdale, Obion, Shelby, Tipton4 hr
Apr 11, 10:40 PM CDTSevere Thunderstorm WarningMEGTunica50 min
Apr 11, 11:09 PM CDTSpecial Weather StatementMEGDeSoto36 min
Apr 11, 11:57 PM CDTSpecial Weather StatementMEGDeSoto33 min
Apr 12, 12:37 AM CDTSpecial Weather StatementMEGDeSoto23 min
Apr 12, 1:26 AM CDTSpecial Weather StatementMEGBenton, Marshall34 min
Apr 12, 1:57 AM CDTSpecial Weather StatementMEGTippah48 min
Apr 12, 2:25 AM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo50 min
Apr 12, 6:40 PM CDTSpecial Weather StatementMEGQuitman35 min
Apr 11, 7:40 PM CDTAreal Flood AdvisoryMEGGreene3 hr
Apr 11, 10:27 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGLee, St. Francis48 min
Apr 12, 12:35 AM CDTSevere Thunderstorm WarningMEGCross, St. Francis40 min
Apr 12, 1:14 AM CDTSevere Thunderstorm WarningMEGCross, St. Francis46 min

Nearby

Wind Advisories in Mississippi, 2022Wind Advisories in Tennessee, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.